MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETER
Catalog Number 381833
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte autoguard has foreign matter inside the cap.The following information was provided by the initial reporter: 1.Please describe the specific issue found on defective product? black specs noted inside the cap of the needle upon opening a new angiocath 2.How was the patient outcome? are there any clinical signs, health consequences or impact? no impact to patient, the product was switched to a new angiocath after careful inspection.3.Any adverse event or serious injury reported to patient or health care professional? no 4.Are you able to provide the dates of the events in the format of mm-dd-yyyy? if unknown, can state unknown.(b)(6) 2023.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: the complaint of black specs on the device was confirmed and the cause appeared to be manufacturing related.Three photographs of a 20g insyte autoguard unit show black spots on the barrel, which were consistent with burnt resin that become embedded within the molded part.If the foreign matter is embedded in the device, this defect most likely occurred during the molding process.During molding, resin is used to form the device.It¿s possible that previous resin got burnt and was still present when this device was in the molding process, causing the black solid foreign matter.The appropriate manufacturing personnel were notified of this complaint.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Investigation conclusion(s): the defect of ¿foreign matter¿ was confirmed.Probable root cause(s): manufacturing/molding.

Brand Name
BD INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18279662
Report Number1710034-2023-01405
Device Sequence Number17653205
Product Code FOZ
UDI-Device Identifier00382903818334
UDI-Public(01)00382903818334
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
UKN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation 505
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Catalogue Number381833
Device Lot Number3055420
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown